MAUDE Adverse Event Report: BECKMAN COULTER ACCESS INTACT PTH REAGENT; RADIOIMMUNOASSAY, PARATHYROID HORMONE

BECKMAN COULTER ACCESS INTACT PTH REAGENT; RADIOIMMUNOASSAY, PARATHYROID HORMONE
Catalog Number A16972
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient's date of birth and weight were not supplied.There is no evidence that the access intact pth reagent was returned for evaluation.The patient's sample was sent to the beckman coulter complaint handling unit for testing.The patient sample was analyzed on the access 2 immunoassay system serial number (b)(4), and recovered with elevated access intact pth results.These results confirmed the results obtained by the customer.Dilution testing was performed.The dilution test results were non-linear, indicating the possible presence of a patient-source interferent.Interference testing using heterophile (hbr-1) and alkaline phosphatase (alp) interference blockers was performed.The addition of alp blocker significantly decreased result recovery; a patient-source interferent was confirmed.The cause of this event is the presence of alkaline phosphatase (alp) interferents in the patient sample.The access intact pth assay instructions for use (ifu), (b)(4), does not include alp as a possible patient-source interferent.
 
Event or Problem Description
The customer reported that one patient's sample recovered with reproducibly elevated intact parathyroid hormone (access intact pth) results involving the laboratory's unicel dxi 800 access immunoassay system (serial number (b)(4)).On (b)(6) 2016 the initial access intact pth result recovered at 3044.7 pg/ml, above the assay's normal reference range of 12 - 88 pg/ml.Dilution testing of the sample was performed on the same unicel dxi 800 access immunoassay system and recovered non-linearly, indicating a patient source interferent.On (b)(6) 2016, the same patient's sample was retested and recovered with a result of 3055.1 pg/ml, above the normal reference range.Dilution testing was repeated and recovered with lower, non-linear results.The initial access intact pth result was released from the laboratory.There was no report of change to patient treatment in conjunction with this event.The customer reported that quality control was within specifications before and after the event.No hardware errors, flags or other assay issues were reported in conjunction with this event.Information on calibration and system check was not supplied information on the patient sample collection and processing was not provided by the customer.

Brand Name
ACCESS INTACT PTH REAGENT
Common Device Name
RADIOIMMUNOASSAY, PARATHYROID HORMONE
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key6305911
Report Number2122870-2017-00007
Device Sequence Number10961882
Product Code CEW
UDI-Device Identifier15099590201937
UDI-Public(01)15099590201937(17)170430(11)160427(10)623722
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K061190
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2017
Device Catalogue NumberA16972
Device Lot Number623722
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2017
Initial Report FDA Received Date02/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR